Wisconsin, 2022

Flood and Hail in Wisconsin, June 10, 2022

June 10, 2022 · NWS MKX · 13 events in 3 counties and zones

Scattered strong to severe thunderstorms formed along a weak cold front across southern WI. A couple powerful and slow moving storms affected the Oconomowoc area, producing widespread golf ball sized hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Scattered strong to severe thunderstorms formed along a weak cold front across southern WI. A couple powerful and slow moving storms affected the Oconomowoc area, producing widespread golf ball sized hail. The hail damage was generally between Concord Road on the west, Highway 67 on the east, just north of Lac La Belle for the northern edge, and I-94 for the southern boundary. The hail lasted for 20-30 minutes and accumulated. Widespread damage to residential homes, businesses, vehicles, and agriculture occurred. More specifically, shingle, siding, downspout, and window screen damage. Some broken windows occurred. Gardens were shredded and trees were stripped of much of their leaves. The hail accumulated and blocked storm sewer runoff, resulting in street flooding. Some basement and business flooding occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 10, 1:58 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 10, 1:58 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
258 PM CDT Fri Jun 10 2022

.SHORT TERM...
(Issued 258 PM CDT Fri Jun 10 2022)

Tonight through Saturday night:

Messy northwest flow continues across the region, with numerous
shortwaves rotating across the area. The bulk of the rain has
pushed southeastward as of early afternoon, but some additional
development is taking place along a weak boundary across the
northern portion of the CWA. Bottom line, expect to see isolated
to scattered showers and a few thunderstorms into early evening.

Most of the overnight is expected to be dry, before additional
showers and storms move in from the northwest tomorrow morning.
Showers and storms will likely be more widespread tomorrow
compared to today, with better upper level support and a front
settling in from the north. Precipitation will persist into
Saturday evening before coming to an end Saturday night.

Highs tomorrow should be similar to today, with low to mid 70s
expected.

Boxell

&&

.LONG TERM...
(Issued 258 PM CDT Fri Jun 10 2022)

Sunday through Friday:

High pressure centered north of Lake Huron will nose into the area
on Sunday, bringing mostly dry and pleasant conditions. There is a
low chance for a few showers, especially south and west of
Madison, but suspect that the vast majority of the area will be
remain dry on Sunday.

A strengthening warm front is expected to start lifting north
through the area on Monday, which will likely result in a pretty
significant temperature gradient, depending on the exact timing
and frontal position. A few thunderstorms are possible with the
advancing front as well.

Tuesday continues to look like a very hot and humid day, with
increasing potential for heat indices to approach 100 degrees
across portions of the area, as air temperatures warm into the mid
90s.

Thunderstorm chances will return to the area Wednesday as a front
starts to move through. The airmass ahead of this front will be
very unstable, but weak convergence along the front and mid level
dry air might limit thunderstorm coverage. That said, anything
that does develop could be on the strong side given the
instability in place. An additional front may push through the
area on Thursday or Friday, with a return to more typical
temperatures.

Boxell

&&

.AVIATION...
(Issued 258 PM CDT Fri Jun 10 2022)

VFR will prevail through tonight with just a few scattered
showers and thunderstorms through early evening. Dry weather is
expected tonight.

Additional showers and thunderstorms are expected to move through
the area during the day on Saturday. Ceilings are generally
expected to remain VFR, but may fall to MVFR in and around the
heavier shower activity. Visibility restrictions are also expected
with any showers/thunderstorms.

Winds through the next 24 hours will generally remain from the
southwest.

Boxell

&&

.MARINE...
(Issued 258 PM CDT Fri Jun 10 2022)

High pressure will continue to move east over the Ohio Valley
today, reaching the Mid Atlantic by tomorrow morning. Weak low
pressure then moves from the Dakotas into Wisconsin tonight into
Saturday night. A weak cold front will shift south across the
region Saturday night into Sunday. Winds should remain relatively
light through the weekend.

East to southeast winds increase a bit on Monday into Monday
night, ahead of a warm front lifting north across the area. South
winds will then increase through middle parts of next week.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 10, 2:05 PM CST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
305 PM CDT Fri Jun 10 2022

WIZ046-047-051-052-056>060-062>072-112015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
305 PM CDT Fri Jun 10 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Isolated to scattered thunderstorms will continue into early this
evening. Gusty winds to 40 MPH will be possible with some of the
storms.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Generally small chances for thunderstorms are forecast from
Saturday through Monday. Chances for thunderstorms return for
Wednesday into Wednesday night.

Very warm and humid conditions are looking more likely for
Tuesday, possibly continuing into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-112015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
305 PM CDT Fri Jun 10 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Isolated to scattered thunderstorms will continue into early this
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Generally small chances for thunderstorms are forecast from
Saturday through Monday. Chances for thunderstorms return for
Wednesday into Wednesday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-112015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
305 PM CDT Fri Jun 10 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Isolated to scattered thunderstorms will continue into early this
evening across the southern half of the lake.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Generally small chances for thunderstorms are forecast from
Saturday through Monday. Chances for thunderstorms return for
Wednesday into Wednesday night.

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 10, 3:10 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
410 PM CDT Fri Jun 10 2022

WIZ059-102145-
Washington WI-
410 PM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of southeastern
Washington County through 445 PM CDT...

At 410 PM CDT, Doppler radar was tracking a strong thunderstorm over
Jackson, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jackson, Slinger, Germantown, Richfield and Kirchhayn.

People attending Action in Jackson  should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4319 8812 4332 8827 4337 8822 4332 8806
      4326 8806
TIME...MOT...LOC 2110Z 305DEG 16KT 4332 8820

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DDV

The radar

The Milwaukee radar (KMKX), 50 km away, was scanning. The volume nearest the first event began at 21:25 UTC.

Open the radar archive at this moment

Event by event

12 hail, 1 flood. Local standard time, as filed.

Hail, Washington

When
June 10, 3:28 PM CST
Where
Washington County, 1.22 mi SW of Kirchhayn
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.290, -88.120

Hail, Milwaukee

When
June 10, 4:14 PM CST
Where
Milwaukee County, 1.47 mi SSW of Brown Deer
Measured
0.75 in hail
Reported by
Public
Coordinates
43.150, -87.980

Hail, Milwaukee

When
June 10, 4:24 PM CST
Where
Milwaukee County, 1.66 mi ENE of Wiscona
Measured
0.75 in hail
Reported by
Public
Coordinates
43.140, -87.940

Hail, Waukesha

When
June 10, 4:42 PM CST
Where
Waukesha County, 1.01 mi W of Oconomowoc
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.120, -88.500

Hail, Waukesha

When
June 10, 4:48 PM CST
Where
Waukesha County, 2.13 mi SSW of Lac la Belle
Measured
1 in hail
Reported by
Public
Coordinates
43.120, -88.530

Hail, Waukesha

When
June 10, 4:53 PM CST
Where
Waukesha County, 2.05 mi NW of Oconomowoc Lake
Measured
1.25 in hail
Reported by
Public
Coordinates
43.100, -88.530

Hail, Waukesha

When
June 10, 4:53 PM CST
Where
Waukesha County, 1.22 mi SW of Oconomowoc
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
43.110, -88.500

Hail, Waukesha

When
June 10, 4:56 PM CST
Where
Waukesha County, 2.05 mi NW of Oconomowoc Lake
Measured
1.25 in hail
Reported by
Public
Coordinates
43.100, -88.530

Hail, Waukesha

When
June 10, 4:57 PM CST
Where
Waukesha County, 2.05 mi NW of Oconomowoc Lake
Measured
1.25 in hail
Reported by
Public
Coordinates
43.100, -88.530

Flood, Waukesha

When
June 10, 5:00 PM CST to 7:00 PM CST
Where
Waukesha County, 1.67 mi WSW of Oconomowoc Lake to 2 mi SSE of Summit Corners
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
43.067, -88.528

Heavy rain and accumulated hail that clogged storm sewers, led to street flooding in the Oconomowoc area. Some businesses and basements were flooded. The Department of Public Works responded to clear the roads and storm sewers of hail.

Hail, Waukesha

When
June 10, 5:06 PM CST
Where
Waukesha County, 1.22 mi SE of Oconomowoc
Measured
1.5 in hail
Reported by
Public
Coordinates
43.110, -88.460

Hail, Waukesha

When
June 10, 5:07 PM CST
Where
Waukesha County, 1.22 mi SW of Oconomowoc
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
43.110, -88.500

Hail, Waukesha

When
June 10, 5:32 PM CST
Where
Waukesha County, 0.86 mi SW of Monterey
Measured
0.88 in hail
Reported by
Public
Coordinates
43.160, -88.510

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2022Every state in 2022This day in weather historyWarnings in Wisconsin, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1028344, 1028345, 1028346, 1028347, 1028348, 1028349, 1028350, 1028351, 1028352, 1028361, 1028353, 1028355, 1028356.